IDEAS home Printed from
MyIDEAS: Login to save this article or follow this journal

Maximum Likelihood Estimation of the Bivariate Logistic Regression with Threshold Parameters

  • Jungpin Wu

    (Department of Statistics, Feng Chia University)

  • Chiung Wen Chang

    (Department of Statistics, Feng Chia University)

Registered author(s):

    In discussing the relationship between the successful probability of a binary random variable and a certain set of explanatory variables, the logistic regression is popular in various fields, especially in medicine researches. For example, (1) using remedy methods to explain the probability of recovery from some disease; (2) building a prediction model for the e-commence customer buying behavior; (3) building a model to decide the cut-point of the life insurance sales hiring; (4) building a credit score function; or (5) deciding the threshold parameter for the extreme human injure. Sometimes a variable must exceed a certain value to have influence on the response variable. For example, the income of a household must exceed some value to influence the successful probability. We call this value "threshold". On the other hand, it is possible to observe paired binary variables in the business study. In this article, we propose a bivariate logistic regression model, and also consider variables that may have threshold parameter. The association between the pair binary variables is considered as a constant odds ratio for demonstration. We used maximum likelihood methodology to find parameter estimates via a modified simplex algorithm, and suggested a parametric bootstrapping method to estimate the standard deviation of the maximum likelihood estimator.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: no

    File URL:
    Download Restriction: no

    Article provided by College of Business, Feng Chia University, Taiwan in its journal Journal of Economics and Management.

    Volume (Year): 1 (2005)
    Issue (Month): 1 (January)
    Pages: 39-55

    in new window

    Handle: RePEc:jec:journl:v:1:y:2005:i:1:p:39-55
    Contact details of provider: Postal: 100 Wenhwa Road, Seatwen, Taichung
    Web page:

    More information through EDIRC

    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:jec:journl:v:1:y:2005:i:1:p:39-55. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Yi-Ju Su)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.